Thunderstorm Wind, Union
- When
- July 14, 2:30 PM CST
- Where
- Union County, Anna
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.467, -89.250
On the east side of Anna, a couple of trees were blown down across roads.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 14, 2:40 AM CST, 11 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT FRI JUL 14 2006 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST ARE POPS TODAY AND THEN TEMPERATURES/HEAT INDICES FOR THE WEEKEND AND BEYOND. A CONVECTIVE COMPLEX THAT MOVED SOUTHEAST THROUGH MUCH OF NORTHERN MISSOURI YESTERDAY EVENING HAS MOSTLY DIED OUT EARLY THIS MORNING AS IT APPROACHED THE QUAD STATE. A FEW SHOWERS AND STORMS HAVE DEVELOPED NEAR THE REMNANT OUTFLOW BOUNDARY IN AREAS GENERALLY WEST OF A CARBONDALE TO MT VERNON ILLINOIS LINE. OTHERWISE...SATELLITE INDICATES RAPID CLEARING OF CONVECTIVE DEBRIS OVER EASTERN MISSOURI AND WESTERN ILLINOIS. A SECOND CONVECTIVE COMPLEX IS DIVING SOUTHWARD INTO 30-40KT LOW LEVEL JET OVER SOUTHEAST KANSAS. WOULD EXPECT THIS ACTIVITY TO CONTINUE SOUTH AND NOT EFFECT THE QUAD STATE THIS MORNING. PROFILER DATA INDICATE A MID-LEVEL DISTURBANCE ACROSS NORTHERN MISSOURI IN THE WAKE OF THE DEAD MCS...AND ANOTHER ONE OVER CENTRAL/EASTERN KANSAS. ALTHOUGH NEITHER THE 00Z GFS NOR THE NAM HAD A GOOD HANDLE ON THE EARLIER CONVECTION OVER MISSOURI...THEY BOTH BRING MID-LEVEL DISTURBANCES EAST SOUTHEAST THROUGH MUCH OF THE AREA TODAY. GIVEN THE CLEARING TREND UPSTREAM...THERE SHOULD BE PLENTY OF INSOLATION ACROSS THE AREA. THIS COUPLED WITH THE PLENTIFUL LOW LEVEL MOISTURE OVER THE REGION...SHOULD CREATE GOOD INSTABILITY THIS AFTERNOON...ALONG WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. THEREFORE...WOULD EXPECT TO SEE GOOD COVERAGE OF CONVECTION TODAY...WITH BEST COVERAGE NORTH NEAREST THE MID-LEVEL DISTURBANCE. WILL POST LIKELIES NORTH WITH CHANCES SOUTH...AND LEAST CHANCES IN WESTERN PORTIONS OF SOUTHEAST MISSOURI. WILL KEEP CHANCE POPS IN MAINLY FOR THIS EVENING...AS THE ACTIVITY MOVES OUT OF THE AREA TO THE SOUTHEAST. MID-LEVEL WINDS MAY CRANK UP TO 30-35KTS THIS AFTERNOON IN THE NORTH...SO THERE WILL BE SOME POTENTIAL FOR STORM ORGANIZATION UP THERE...WITH A MINOR THREAT OF DAMAGING WINDS AND LARGE HAIL. FURTHER SOUTH INSTABILITY MAY LEAD TO A FEW BRIEF...PULSY SEVERE STORMS...WITH HAIL AND WIND THREATS. PRECIPITABLE WATERS IN THE GFS ARE FORECAST AT 2+ INCHES FOR THIS AFTERNOON...SO LOCALLY HEAVY RAINFALL WILL BE A PROBLEM AGAIN TODAY AS WELL. THE 00Z GFS CONTINUES THE TREND OF PUSHING TODAYS SYSTEM THROUGH THE REGION BY 12Z SATURDAY...AND BUILDING THE UPPER RIDGE INTO THE AREA FOR THE FORESEEABLE FUTURE. THIS WILL LEAD TO A PROLONGED PERIOD OF HOT AND DRY CONDITIONS THROUGH THE WEEKEND AND MUCH OF NEXT WEEK. AS THE UPPER RIDGE BUILDS...MID-LEVEL TEMPERATURES WILL WARM FIRST...BUT THERE WILL BE LITTLE WARMING IN THE LOW LEVELS. THE GFS WOULD INDICATE TEMPERATURES IN THE LOWER 90S EAST TO MIDDLE 90S WEST FOR THE NEXT SEVERAL DAYS...WITH THE WARMEST DAY ON TUESDAY...WHEN MIDDLE AND UPPER 90S MAY OCCUR. THE PROBLEM IS IN HOW FAST WE WILL MIX OUT THE LOW LEVEL MOISTURE. SUSPECT THAT AFTERNOON DEWPOINTS WILL BE IN THE MIDDLE 70S TODAY AND SATURDAY...BUT AS THE PRECIPITATION SHUTS OFF...THESE READINGS SHOULD COME DOWN TO NEAR 70 FOR SUNDAY AND BEYOND. THIS IS HANDLED WELL BY THE 00Z MAV GUIDANCE...SO RAN WITH IT FOR THE GRIDDED DEWPOINT FORECASTS. THIS LEADS TO HEAT INDICES IN THE 100-105 DEGREE RANGE MOST AREAS TODAY AND SATURDAY...AND AGAIN THROUGH MUCH OF NEXT WEEK. WILL CONTINUE TO RUN A HEADLINE FOR HEAT INDICES...BUT FORECAST LEVELS DO NOT SUPPORT ISSUANCE OF AN ADVISORY AT THIS TIME. AS FOR SHORT TERM TEMPERATURES...GENERALLY STAYED WITHIN RANGE OF AVAILABLE GUIDANCE FOR LOWS...BUT UNDERCUT CONSENSUS GUIDANCE A FEW DEGREES FOR HIGHS SATURDAY INTO MONDAY...AS THE LOW LEVEL TEMPERATURE FORECAST IN THE GFS DOES NOT SUPPORT THE GUIDANCE LEVELS. THIS IS FURTHER SUPPORTED BY THE FACT THAT THE HIGHS THE LAST SEVERAL DAYS AT KPAH HAVE BEEN CONSISTENTLY A FEW DEGREES BELOW GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 432 AM CDT FRI JUL 14 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 432 AM CDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST THROUGHOUT THE QUAD STATE REGION THIS AFTERNOON AND EVENING. MODEST WINDS FIELDS ARE FORECAST FOR THIS AFTERNOON ACROSS THE NORTHERN HALF OF THE AREA...WHICH MAY LEAD TO SOME STORM ORGANIZATION AND A THREAT OF DAMAGING WINDS AND LARGE HAIL. OVER THE SOUTHERN HALF OF THE AREA...WIND FIELDS WILL BE WEAKER...BUT THE DEGREE OF INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF A FEW PULSY STORMS BRIEFLY REACHING SEVERE LEVELS. DAMAGING WINDS AND LARGE HAIL WILL ONCE AGAIN BE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES CLIMBING INTO THE 100 TO 105 DEGREE RANGE THROUGHOUT THE REGION AGAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES REACHING THE 100 TO 105 DEGREE RANGE OVER PORTIONS OF THE QUAD STATE REGION EACH AFTERNOON FROM SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING...MAINLY NORTH OF A PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY LINE. DRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 157 PM CDT FRI JUL 14 2006 ILZ080-081-084-085-088-MOZ076-086-087-100-142000- BOLLINGER MO-CAPE GIRARDEAU MO-FRANKLIN IL-JACKSON IL-PERRY IL- PERRY MO-UNION IL-WAYNE MO-WILLIAMSON IL- 157 PM CDT FRI JUL 14 2006 ...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS AREAS NORTHWEST OF A LINE FROM WILLIAMSVILLE MISSOURI...TO MARBLE HILL...TO GORHAM ILLINOIS...TO ELKVILLE THROUGH 3 PM. TORRENTIAL RAINFALL...WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED WITH STORMS...ALONG WITH THE POSSIBILITY OF SMALL HAIL. HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLY LOCALIZED FLOODING. RST
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
259 PM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG JACKSON 37.38N 89.65W
07/14/2006 CAPE GIRARDEAU MO FIRE DEPT/RESCUE
NUMEROUS TREES DOWN WHICH FELL ON POWER LINES.
&&
PATSThe Paducah radar (KPAH), 61 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
On the east side of Anna, a couple of trees were blown down across roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523847.